|JUST BEEN DIAGONOSED WHAT MEDS DO YOUR RECOMMEND TO AVOID LIPOATROPHY AND SIDE EFFECTS
Mar 4, 2010
Dear Dr. Henry,
Hello to you and all the wonderful doctors and the great staff of the Body that is doing so much to help humanity to relieve pain and suffering. May God bless you all. This is a great site and I congratulate everyone who works on it. It is fantastic. Great Job!
My question is I just found out last week that I am HIV+. My T Cell count is 450. My viral load is 15925.
According to the results I do have I do not show resistence to most medications right now.
I have been assigned to see an infectious disease specialist for the first time in March. I have not received treatment of any type yet.
My questions are as follows:
1. Which drugs should I take THAT WILL NOT PRODUCE LIPOATROPHY? OR IN OTHER WORDS WHICH ARE LIPO FRIENDLY DRUGS? I am really concerned about the psychological impact this might have on me since I already suffer from severe depression. I am on anti-depressants right now.
3. I heard most drugs now include Ritonavir as a booster is always recommended?
4. Can you recommend an ALL IN ONE PILL SUCH AS THE OFFERED BY GILEAD such as Atripla, Truvada, and Viread. I would like to take as few pills everyday as possible. What do you think? Is this possible or not?
Thank you and may God bless you for your great work to help humanity.
| Response from Dr. Henry
I do not have a blanket recommendation for which HIV regimen to start with. That depends on individual factors (female/? wanting to have children, presence of hepatitis B, renal status, risk for heart disease, other medical conditions). I frequently start patients on boosted PI based regimens, Sustiva based regimens (such as the one pill a day Atripla), and increasingly on raltegravir based regimens. All of them have a generally low risk for serious fat loss (each px is monitored for that). I also often enroll patients in research studies evaluating novel regimens or new drugs in order to keep adding to our choices and improving upon the already generally good outcomes seen with current regimens. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Itchy Rash After Swallowing Precum Does It Mean I Have HIV
- Swollen Glands After Swallowing Cum Worried I Have HIV
- Swollen Lymph Nodes After Giving Oral Sex What Are The Chances Of HIV
- Testicular Pain After Unprotected Sex Without Ejaculation Worried I Have HIV
- White Bumps On Penis After Giving Oral Sex What Are The Chances Of HIV
- White Spots After Touching Skin Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.